Georgia, 2009

High Wind and Strong Wind in Georgia, December 24 to 25, 2009

December 24 to 25, 2009 · NWS FFC · 14 events in 14 counties and zones

S. as a very deep upper low closed off across the central and southern plains.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$76,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A major weather system was developing across the central U.S. as a very deep upper low closed off across the central and southern plains. An intense surface low attached to an occluded front track northeast from north Texas into the Ohio valley during this period. Blizzard conditions were reported across parts of north Texas and much of Oklahoma Christmas eve and early Christmas day. A strong pressure gradient developed in advance of the occluded front and tracked across north Georgia late on Christmas eve and into Christmas morning. Wind gusts of 45 to 50 mph were observed from the higher elevations of the north Georgia mountains during this time frame. These winds, combined with saturated ground from prior weeks of excessive rainfall, blew down hundreds of trees and dozens of power lines across this part of the state. A number of power outages were reported and some roads were blocked from downed trees. A few homes also sustained damage from downed trees. Dade, Murray, and Union counties along the Tennessee border were the hardest hit with the high winds.

The following is a summary by county of damage and wind gust information, where available.

Dade (High Wind) - The Dade County 911 Center reported that at least 20 trees and several power lines down along Interstate-59 near Sand Mountain.

Dawson (High Wind) - The Dawson County 911 Center reported that at least 15 trees were down across the west and northwest portion of the county.

Catoosa (Strong Wind) - The Catoosa County 911 Center reported that a couple of trees were down on Chapman Road and Dogwood Valley Road near Ringgold.

Chattooga (Strong Wind) - The Chattooga County 911 Center reported that at least eight trees were down across the county. A few power lines were also down as well. Scattered power outages were observed in the county.

Fannin (Strong Wind) - The Fannin County 911 Center reported that at least six trees were down across the county. The Georgia Mesonet station at Blue Ridge recorded a wind gust of 48 mph.

Floyd (Strong Wind) - The RAWS station at Armuchee recorded a wind gust of 42 mph. No damage was reported from this county.

Gilmer (Strong Wind) - The Gilmer County 911 Center reported that a few trees were blown down within the county.

Gordon (Strong Wind) - The Gordon County 911 enter reported that approximately 10 trees were down between Fairmount and Sugar Valley. Scattered power outages were observed in this area.

Lumpkin (Strong Wind) - The Lumpkin County 911 Center reported that three trees down in the county.

Murray (High Wind) - The Murray County 911 Center reported that over 60 trees and several power lines were down across the county. Several roads were blocked from downed trees and power lines. Wind gusts of 51 mph were measured at the Chatsworth RAWS station and 47 mph at the Cohutta RAWS station.

Pickens (High Wind) - The Pickens County 911 Center reported that about two dozen trees were down across the county. The public reported that two homes were damaged and two roads were blocked from downed trees west of Jasper where wind gusts of 50 mph were measured on a home weather station.

Towns (Strong Wind) - The Towns County 911 Center reported that a few trees were down near the North Carolina state line. The Brasstown RAWS site recorded a wind gust of 45 mph.

Union (High Wind) - The Union County 911 Center reported that at least a dozen trees were down near Mulkey Gap.

Walker (Strong Wind) - The Walker County 911 Center reported that at least 10 trees were down across the county.

Whitfield (Strong Wind) - The Whitfield County 911 Center reported that one tree was down on Georgia Highway 2 near Varnell.

Wind gusts of 30 to 35 mph were also common from Cherokee, Cobb, and Fulton counties. No damage was reported from these counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 24, 3:45 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 24, 3:45 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EST THU DEC 24 2009

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT RADAR LOOP SHOWS LIGHT RAIN BEGINNING TO MOVE INTO WEST
GEORGIA. THIS RAIN IS THE FIRST BATCH THAT IS WELL OUT AHEAD OF THE
FRONT. THIS FIRST AREA IS VERY STABLE WITH VERY LITTLE INSTABILITY
ASSOCIATED WITH IT. THE MAIN AREA OF INSTABILITY IS ASSOCIATED WITH
THE FRONT WHICH IS MOVING INTO WESTERN MISSISSIPPI AT THE MOMENT.
THE WARM FRONT IS STILL HANGING AROUND THE GULF COAST AND IS
EXPECTED TO MOVE SLIGHTLY NORTHWARD INTO SOUTH GA TONIGHT. THIS WILL
PUT SOUTHERN PORTIONS OF THE STATE IN THE WARM SECTOR OF THIS SYSTEM
WITH INSTABILITIES INCREASING OVER NIGHT AS WELL. LOOKS LIKE THE
BEST PLACE FOR SEVERE STORMS WILL BE SOUTH OF A COLUMBUS TO VIDALIA
LINE TONIGHT THROUGH FRIDAY MORNING. THERE IS A VERY STRONG LOW
LEVEL JET ASSOCIATED WITH THIS SYSTEM THAT WILL HELP TO BRING
INCREASED MOISTURE OFF THE GULF/ATLANTIC TONIGHT. AS THE ATMOSPHERE
MOISTENS AND DESTABILIZES THUNDERSTORM DEVELOPMENT WILL BECOME MORE
LIKELY ESPECIALLY AFTER 03Z-06Z. THIS LOW LEVEL JET WILL ALSO HELP
TO ENHANCE VERTICAL SHEAR WHICH WILL BE SUPPORTIVE OF A FEW ROTATING
STORMS AND AN ISOLATED TORNADO OR TWO. CURRENTLY THE MODELS ARE
STILL SHOWING 1 TO 1.5 INCHES OF PRECIPITATION WITH THIS SYSTEM SO
WE SHOULD NOT HAVE TO DEAL WITH ANY MAJOR FLOODING. CONTINUE MINOR
FLOODING ESPECIALLY ACROSS CENTRAL GEORGIA SHOULD BE ALL WE SEE.
LAST ITEM TO ADDRESS ARE THE WINDS. GUIDANCE INCREASES WINDS ACROSS
MOST OF THE AREA INTO THE 20 TO 25KT RANGE WITH GUST IN THE 30S. IM
SURE WITH THESE NUMBERS WE WILL SEE EVEN HIGHER GUST IN THE HIGHER
ELEVATIONS OF THE N GA MOUNTAINS. HAVE DECIDED TO ISSUE A HIGH WIND
WARNING BEGINNING AT 00Z FRI AND CONTINUING THOUGH 12Z FRI. THE
COLD FRONT SWEEPS THROUGH THE CWA TONIGHT...AND BY 12Z- 14Z FRI
THE LAST OF THE SHOWERS WILL BE EXITING THE EASTERN PART OF THE
AREA. WRAP AROUND MOISTURE WILL RETURN TO EXTREME NORTH GA
BRINGING CLOUDY SKIES...ELSEWHERE SKIES WILL BE CLEARING DURING
THE DAY FRIDAY. IT WILL REMAIN A BIT WINDY BUT LOOKS LIKE AN
ADVISORY WILL NOT BE NEEDED AT THE MOMENT.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THROUGH AT LEAST TUESDAY THE LARGE H5 LOW OVER THE MIDWEST WILL TAKE
ITS TIME FILLING AND LIFTING NORTHEAST. THIS WILL KEEP THE CWA IN A
DRY NORTHWEST FLOW. BY TUESDAY AN H5 TROUGH MOVES OUT OF THE PACIFIC
AND INTO THE SOUTHERN ROCKIES...THEN INTO THE SOUTHERN PLAINS ON
WEDNESDAY. GFS AND ECMWF DIFFER ON LOCATION AND STRENGTH OF THE
MOISTURE ASSOCIATED WITH THIS FEATURE. GFS WEAKENS THE FIRST WAVE BY
THE TIME IT GETS HERE WITH ANOTHER WAVE DEEPENING OVER THE DESERT
SOUTHWEST. ECMWF STRENGTHENS THE 1ST S/W AND SPREADS MOISTURE OVER
THE CWA ON WEDNESDAY. WILL GO WITH SLIGHT CHANCE POPS WEDNESDAY.
TEMPS WILL REMAIN SEASONAL THROUGH THE LONG TERM.

&&

.AVIATION...
-RA HAS MOVED INTO THE TAF SITES. GENERALLY MVFR CONDITIONS ACROSS
THE AREA...WITH THE EXPECTATION OF CONDITIONS LOWERING TO IFR. WINDS
WILL INCREASE OVERNIGHT WITH GUSTS 28 TO 30 KTS...AND THEN BEGIN TO
SUBSIDE LATE MORNING. EXPECT A WIND SHIFT FROM E TO SW TOMORROW
MORNING...AROUND 14Z AT THE ATL METRO SITES. RA TO CONTINUE THROUGH
OVERNIGHT AND INSTABILITIES SUPPORT THE POSSIBILITY OF TS AT THE
SOUTHERN TAF SITES...CSG AND MCN...SO WILL INCLUDE CB FOR NOW. BIG
DIFFERENCE BETWEEN NAM AND GFS TOMORROW EVENING WITH GFS SHOWING
SCT250 CEILINGS AND NAM INDICATING OVC025. PLAN ON LEANING MORE
TOWARD THE NAM SIDE AND SHOWING A GRADUAL INCREASE IN CEILINGS
TOMORROW AND TOMORROW NIGHT.

11
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  54  30  53  31 / 100  50   0   5  10
ATLANTA         42  51  28  50  35 / 100  30   0   5  10
BLAIRSVILLE     39  44  25  48  23 / 100  40   5   5  10
CARTERSVILLE    42  51  26  50  29 / 100  20   0   5  10
COLUMBUS        48  56  30  54  35 / 100  10   0   5  10
GAINESVILLE     40  47  27  51  33 / 100  40   0   5  10
MACON           52  58  29  55  34 / 100  40   0   5  10
ROME            42  50  30  52  30 / 100  10   5   5  20
PEACHTREE CITY  45  54  27  52  26 / 100  20   0   5  10
VIDALIA         54  65  33  55  32 / 100  70   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM EST FRIDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY FOR
THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

01
Hazardous weather outlook, Dec 24, 5:05 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST THU DEC 24 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
505 PM EST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
A FEW SEVERE THUNDERSTORMS...INCLUDING AN ISOLATED TORNADO...WILL
BE POSSIBLE ACROSS CENTRAL GEORGIA LATE TONIGHT. STRONG WINDS ARE
EXPECTED TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS WILL DEEPEN AS
IT MOVES NORTH THROUGH TONIGHT. A COLD FRONT EXTENDING FROM THE
LOW WILL MOVE EAST THROUGH GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT ALONG AND SOUTH OF A LINE
FROM LAGRANGE...TO FORSYTH...TO AUGUSTA. A FEW OF THESE
THUNDERSTORMS MAY BE SEVERE...WITH THE POSSIBILITY OF AN ISOLATED
TORNADO. STRONG WINDS FROM THE EAST MAY CAUSE SOME DAMAGE TO TREE
LIMBS OR WEAKENED TREES ACROSS NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTHEAST AND THE
DEEPENING LOW WILL GENERATE WIND SPEEDS AROUND 20 TO 30 MPH WITH
GUSTS GREATER THAN 45 MPH EXPECTED...WITH THE STRONGEST WINDS NORTH
AND ALONG A LINE FROM ROME TO DAWSONVILLE TO CLEVELAND. HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

INSTABILITY WILL INCREASE WITH CAPES TO 400 ACROSS PORTIONS OF
CENTRAL GEORGIA...AS THE COLD FRONT APPROACHES TONIGHT.  STRONG
VERTICAL WIND SHEAR WITH EAST WINDS AT THE SURFACE AND SOUTHWEST
WINDS ALOFT...MAY ALLOW AN ISOLATED THUNDERSTORM TO BECOME BRIEFLY
SEVERE. STRONG DAMAGING WINDS WILL  BE THE MAIN THREAT...BUT WITH
THE STRONG SHEAR AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT.

ANY PROLONGED OR STEADY RAINFALL THAT DEVELOPS THIS AFTERNOON AND
TONIGHT MAY LEAD TO ADDITIONAL RISES ON ALREADY FULL CREEKS AND
RIVERS. A FEW LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...THUNDERSTORMS
MAY CONTINUE OVER PORTIONS OF EAST CENTRAL GEORGIA THROUGH EARLY
CHRISTMAS DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE NEEDED IN PORTIONS OF CENTRAL GEORGIA
LATE TONIGHT. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 strong wind, 5 high wind. Local standard time, as filed.

High Wind, Dade

When
December 24, 7:00 PM EST to December 25, 6:00 AM EST
Where
Dade forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

The Dade County 911 Center reported that at least 20 trees and several power lines were down along Interstate 59 near Sand Mountain.

Strong Wind, Walker

When
December 24, 7:00 PM EST to December 25, 6:30 AM EST
Where
Walker forecast zone
Measured
47 kt (54 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

The Walker County 911 Center reported that at least 10 trees were down across the county.

Strong Wind, Chattooga

When
December 24, 7:00 PM EST to December 25, 6:30 AM EST
Where
Chattooga forecast zone
Measured
41 kt (47 mph) estimated gust
Property damage
$4,000
Reported by
County Official
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

The Chattooga County 911 Center reported that at least eight trees were down across the county. A few power lines were also down as well. Scattered power outages were observed in the county.

High Wind, Murray

When
December 24, 7:00 PM EST to December 25, 7:00 AM EST
Where
Murray forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
County Official
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

The Murray County 911 Center reported that over 60 trees and several power lines were down across the county. Several roads were blocked from downed trees and power lines. Wind gusts of 51 mph were measured at the Chatsworth RAWS station and 47 mph at the Cohutta RAWS station.

Strong Wind, Catoosa

When
December 24, 7:30 PM EST to December 25, 6:30 AM EST
Where
Catoosa forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

The Catoosa County 911 Center reported that a couple of trees were down on Chapman Road and Dogwood Valley Road near Ringgold.

Strong Wind, Whitfield

When
December 24, 7:30 PM EST to December 25, 6:30 AM EST
Where
Whitfield forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$500
Reported by
County Official
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

The Whitfield County 911 Center reported that one tree was down on Georgia Highway 2 near Varnell.

Strong Wind, Fannin

When
December 24, 8:00 PM EST to December 25, 8:00 AM EST
Where
Fannin forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$2,000
Reported by
County Official
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

The Fannin County 911 Center reported that at least six trees were down across the county. The Georgia Mesonet station at Blue Ridge recorded a wind gust of 48 mph.

Strong Wind, Gilmer

When
December 24, 8:00 PM EST to December 25, 8:00 AM EST
Where
Gilmer forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

The Gilmer County 911 Center reported that a few trees were blown down within the county.

High Wind, Union

When
December 24, 8:00 PM EST to December 25, 8:00 AM EST
Where
Union forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

The Union County 911 Center reported that at least a dozen trees were down near Mulkey Gap. Wind gusts of 45 mph were measrued from the Brasstown Bald RAWS just across the eastern border of the county into Towns county.

Strong Wind, Towns

When
December 24, 8:00 PM EST to December 25, 8:00 AM EST
Where
Towns forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$2,000
Reported by
County Official
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

The Towns County 911 Center reported that a few trees were down near the North Carolina state line. The Brasstown Bald RAWS site recorded a wind gust of 45 mph.

Strong Wind, Gordon

When
December 24, 8:00 PM EST to December 25, 7:30 AM EST
Where
Gordon forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$4,000
Reported by
County Official
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

The Gordon County 911 enter reported that approximately 10 trees were down between Fairmount and Sugar Valley. Scattered power outages were observed in this area.

High Wind, Pickens

When
December 24, 8:00 PM EST to December 25, 7:30 AM EST
Where
Pickens forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
County Official
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

The Pickens County 911 Center reported that about two dozen trees were down across the county. The public reported that two homes were damaged and two roads were blocked from downed trees west of Jasper where wind gusts of 50 mph were measured on a home weather station.

High Wind, Dawson

When
December 24, 8:00 PM EST to December 25, 8:00 AM EST
Where
Dawson forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

The Dawson County 911 Center reported that at least 15 trees were down across the west and northwest portion of the county.

Strong Wind, Lumpkin

When
December 24, 8:00 PM EST to December 25, 8:00 AM EST
Where
Lumpkin forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

The Lumpkin County 911 Center reported that three trees down in the county.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208145, 208146, 208148, 208151, 208147, 208150, 208152, 208153, 208154, 208155, 208156, 208157, 208158, 208166.